MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
QC-8-30-3D |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/04/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that an axium coil was stretched.Another axium coil used in the procedure fell off during pushing. the coils were replaced, and the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).The patient was undergoing treatment for a coronary artery pulmonary artery fistula.The patient's blood flow was normal, and their vessel tortuosity was moderate.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported that there were no issues that resulted in the damage that was found.There was no kink/dam age observed on the pushwire.
Additional Manufacturer Narrative
Product analysis : as found condition: the axium coil was returned for analysis within a shipping box and within a plastic bio-pouch.Visual inspection/damage location details: the axium pusher actuator interface (ai) and hypotube break indicator (hbi) were found intact.The axium coil was returned within its introducer sheath.The implant coil was found still attached to the pusher within the introducer sheath.No bends or kinks were found with the pusher.The implant coil was found stretched within the introducer sheath.The axium coil could not be removed from within the introducer sheath due to its damaged condition.Testing/analysis: the implant coil length was measured to be ~30.5cm within the introducer sheath.Conclusion: based on the device analysis and reported information, the customer¿s ¿premature detachment¿ report could not be confirmed as the implant coil was found still attached to the pusher.Regarding the damage found with the implant coil (stretching) damage can occur due to lack of hydration before procedure, user does not maintain a continuous flush, tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pusher rotation, user advances coil against resistance, or use of an incompatible catheter.The axium coil was prepared prior to use which includes hydration.Information regarding use of a continuous flush, repositioning attempts, or if any resistance occurred was not reported.In addition, the make/model of the catheter used in the event was not provided and the catheter was not returned.Therefore, any contributing factors from the catheter could not be assessed.It is possible the patient¿s ¿moderate¿ vessel tortuosity contributed to the coil stretched.However, the cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.